Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Chronic insomnia with high levels of adrenaline, high heart rate. What treatment should be taken?

I have a family member that has chronic insomnia accompanied with high levels of adrenaline. Her heart rate is over 110 and she simply cannot relax. The doctor she is seeing has said the two chambers of her heart are beating differently. Doctor after doctor has given her promises of hope that end in frustration and failure. Any ideas on what can be done to lower her adrenaline levels, her heart rate, and bring her the sleep her body needs?
Asked On : Sat, 25 Aug 2012
Answers:  1 Views:  142
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello wildlifeshrine,
Elevated adrenaline level may cause increased heart rate and cause insomnia apart from blood pressure, head aches, weight loss, anxiety etc.
These are common in Pheochromocytoma (adrenaline secreting tumor). But in this the most important symptom is increased blood pressure.
So you need to do urine test for vanillylmandelic acid and homovanillic acid and blood test for metanephrine
To confirm this your doctor may also suggest MIBG scan, ultrasound etc
Your family members symptoms may also due to
Anxiety disorders - where insomnia and palpitations may be seen. You need to take anti anxiety drugs prescribed by a Psychiatrist. Yoga and other mental exercises will also be of great help.
You may also asked to do a complete thyroid profile to rule to hyperthyroidism
Sometimes insulin secreting tumor called as insulinoma may also cause above symptoms.
But what I believe is, it must be anxiety disorder which can be cured by proper counselling and right medications and advice
Hope i clarified your concern
Answered: Sat, 25 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor